MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202067
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, after completing the insertion of the screw, they started to perform the ligamentoraphy to the deltoid tendon.They started to suture in the middle of this procedure and doctor passed one of the needles through the tendon and its extension.In the middle of this maneuver, they observed that the suture was not passing completely, it was observed that the needle apparently dislodged from the suture, since it did not pass in its entirety and the guide was attached to the tendon, it was possible to remove the needle with a kelly clamps.They checked the needle with its suture at in detail and the needle was broken in its proximal part.It is unknown if backup was available and how the issue was resolved but no patient injury or other complications were reported.There was no delay reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
TWINFIX 2.8 TI W/NDL,2#2-0 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8262103
Report Number1219602-2019-00088
Device Sequence Number2126261
Product Code MBI
UDI-Device Identifier03596010619112
UDI-Public03596010619112
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Catalogue Number72202067
Device Lot Number50713288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR